Groups quasi-isometric to symmetric spaces

Bruce Kleiner, Bernhard Leeb

Research output: Contribution to journalArticlepeer-review


We determine the structure of finitely generated groups which are quasi-isometric to nonpositively curved symmetric spaces, allowing Euclidean de Rham factors. If X is a symmetric space of noncompact type (i.e. it has no Euclidean de Rham factor), and Γ is a finitely generated group quasi-isometric to the product double-struck E signk x X, then there is an exact sequence 1 → H → Γ → L → 1 where H . contains a finite index copy of ℤk and L is a uniform lattice in the isometry group of X.

Original languageEnglish (US)
Pages (from-to)239-260
Number of pages22
JournalCommunications in Analysis and Geometry
Issue number2
StatePublished - Apr 2001

ASJC Scopus subject areas

  • Analysis
  • Statistics and Probability
  • Geometry and Topology
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Groups quasi-isometric to symmetric spaces'. Together they form a unique fingerprint.

Cite this